Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

White coating on the opening of vagina, around clitoral hood. Abortion done. Causes?

I recently had an abortion three and a half weeks ago, and last week I had my post-procedure check up. The doctor said everything was fine and I was able to continue with my normal life (i.e. sexual intercourse, physical activity, swimming). A few days ago I noticed a white coating on the opening of my vaginal and around the clitoral hood. There is no smell, discharge , pain, or itchiness. I have never had this white coating before. It comes off when I wipe it or rub it off, however it does not completely go away. I am a little concerned about this. I do not have an appointment with my gynecologist until September. From this description do you have any suggestions or know what it could be? Thank you.
Asked On : Mon, 23 Jul 2012
Answers:  2 Views:  320
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
The possibilities are a thick excessive vaginal discharge that could be appearing as a coating over the surface, some candidial infection in which case there is often some associated symptom like itching or smell; a forgotten tampon should always be considered. Also, please rule out any infection in your partner. I can give further suggestions only if a picture of the scene is provided. Better still, I would suggest a clinical evaluation by a specialist for clarification of the situation and further management. Hope this helps.
Answered: Tue, 7 Oct 2014
I find this answer helpful
OBGYN Dr. Jacqueline Brown's  Response
Hello, and I hope I can help you today.

The white coating you see may be the beginnings of a yeast infection of your skin. Vaginal yeast infections usually cause heavy, thick white-to-yellow discharge that had no odor and can cause the surrounding skin to be red and itchy. Your infection may have been caused by the antibiotics that were likely given to you during or after your surgical abortion (that is standard practice in many clinics).

There is nothing to worry about, but applying a cream designed to treat vaginal yeast infections (like Clotrimazole, Miconazole, Terconazole, and similar products) just to the white area twice a day should make the white coating disappear. Also try to flush the area well with water in the shower (no soap, and do not douche) and the film should come off in a day or two.

I hope I was able to adequately answer your question today and that my advice was helpful.

Best wishes,

Dr. Brown
Answered: Tue, 1 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor